Evidence map›Paper›PMID 37936597›Full record

ArticleJournal of inflammation research2023

Toxic Epidermal Necrolysis and Stevens - Johnson Syndrome Following Sintilimab Administration in a Non-Small Cell Lung Cancer Patient: A Case Report.

Ziyu Jiang, Xiaoli Chen, Zhaoshen Sun, Xiaowei Shen, Yaju Huang, Jingbing Liu

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of inflammation research, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed, 1 pooled it
1.5field-weighted citation impact, top 18% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 1 synthesis or guideline pooled it, 6 citations in OpenAlex.

  1. Pooled it
  2. Article
  3. US expert Delphi consensus on the prevention and management of stomatitis in patients treated with datopotamab deruxtecan.Supportive care in cancer : official journal of the Multinational Association of Supportive Care in Cancer · 2025
    Article
  4. Article
  5. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Ziyu Jiang *Department of Oncology, Affiliated Hospital of Integrated Traditional Chinese and Western Medicine, Nanjing University of Chinese Medicine, Nanjing, 210028, People's Republic of China.
Xiaoli Chen *Jiangsu Province Academy of Traditional Chinese Medicine, Nanjing, 210028, People's Republic of China.
Zhaoshen SunJiangsu Province Academy of Traditional Chinese Medicine, Nanjing, 210028, People's Republic of China.
Xiaowei ShenJiangsu Province Academy of Traditional Chinese Medicine, Nanjing, 210028, People's Republic of China.
Yaju HuangJiangsu Province Academy of Traditional Chinese Medicine, Nanjing, 210028, People's Republic of China.
Jingbing LiuDepartment of Oncology, Affiliated Hospital of Integrated Traditional Chinese and Western Medicine, Nanjing University of Chinese Medicine, Nanjing, 210028, People's Republic of China.ORCID 0000-0001-5309-4010
Nanjing University of Chinese Medicine · CN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Immune checkpoint inhibitors such as monoclonal antibodies have been used recently with greater effect for the management of non-small cell lung cancer (NSCLC). Sintilimab, a fully human IgG4 monoclonal antibody is specific for the immune checkpoint protein programmed cell death receptor-1 (PD-1). It is a common medication adopted for treating Hodgkin's lymphoma and NSCLC. The adverse effects associated with the use of monoclonal antibodies should be closely monitored and in the current report, the use of sintilimab for treating NSCLC led to skin-associated adverse effects such as Stevens-Johnson syndrome and toxic epidermal necrolysis. Genetic testing showed that genes such as KRAS, CREBBP, NTRK1, RAF1, and TP53 were mutated. Initial visible symptom included the formation of a vesicular rash on the skin that had spread to the upper limbs, chest, and dorsum 1 week after the administration of sintilimab. The patient received anti-inflammatory agents to prevent worsening of the rashes and further infections. When the vesicles in back and limbs enlarged and the neck skin began to desquamate, the patient was diagnosed with Stevens-Johnson syndrome and sintilimab-induced toxic epidermal necrolysis. Toxic epidermal necrolysis was diagnosed via clinical symptoms and physical examination. The patient also reported the symptoms of oral mucositis. As soon as the dose of sintilimab was reduced to 20 mg/day, the skin-associated condition of the patient began to improve. Although the lump in the lungs decreased considerably 45 days after initial administration of sintilimab, the medication was stopped from use as soon as the skin-related symptoms improved after its withdrawal. This report suggests that close monitoring, personal care, and proper use of medications such as sintilimab should be implemented to avoid such rare skin-associated toxicities as an adverse effect.

Indexed as

adverse effectscheckpoint inhibitormonoclonal antibodyNSCLCsintilimab

Identifiers

PMID37936597
PMCPMC10627061
OpenAlexW4388153496

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.